Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 7, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this wind advisory at Jul 26, 2020, 4:35 AM CDT for 5 counties in Texas. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2020, 4:35 AM CDT (09:35 UTC)
- Expired
- Jul 26, 2020, 11:43 AM CDT
- In force
- 7 hr
- Issued by
- NWS Corpus Christi, TX
Counties Duval County, TX, Jim Wells County, TX, Kleberg County, TX, Nueces County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 71 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 9.6 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 573 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.7
The text
As transmitted.
838 WWUS74 KCRP 260935 NPWCRP URGENT - WEATHER MESSAGE National Weather Service Corpus Christi TX 435 AM CDT Sun Jul 26 2020 TXZ239>243-342-343-442-443-261745- /O.NEW.KCRP.WI.Y.0007.200726T0935Z-200726T1800Z/ Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces-Coastal Kleberg- Coastal Nueces-Kleberg Islands-Nueces Islands- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 435 AM CDT Sun Jul 26 2020 ...WIND ADVISORY IN EFFECT UNTIL 1 PM CDT THIS AFTERNOON... * WHAT...East winds 20 to 30 mph with gusts up to 40 mph. * WHERE...Webb, Duval, Jim Wells, Inland Kleberg, Inland Nueces, Coastal Kleberg, Coastal Nueces, Kleberg Islands and Nueces Islands Counties. * WHEN...Until 1 PM CDT this afternoon. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
1 follow-up statement
131 WWUS74 KCRP 261643 AAA NPWCRP URGENT - WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 1143 AM CDT Sun Jul 26 2020 TXZ239>243-342-343-442-443-261745- /O.CAN.KCRP.WI.Y.0007.000000T0000Z-200726T1800Z/ Webb-Duval-Jim Wells-Inland Kleberg-Inland Nueces-Coastal Kleberg- Coastal Nueces-Kleberg Islands-Nueces Islands- Including the cities of Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides, San Diego, Alice, Orange Grove, Kingsville, Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Corpus Christi, and Flour Bluff 1143 AM CDT Sun Jul 26 2020 ...WIND ADVISORY IS CANCELLED... The threat for strong easterly winds has ended, therefore the advisory has been cancelled. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this wind advisory went out at Jul 25, 11:21 PM CDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jul 25, 11:21 PM CDT, 5 hours 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1121 PM CDT Sat Jul 25 2020
.DISCUSSION...
A tornado watch has been issued for central and southern portions
of the area through 9am. The frequency of circulations in radar
velocities has increased over the past hour. Tornadoes will be
possible within the bands around Hurricane Hanna.
&&
.PREV DISCUSSION... /Issued 1042 PM CDT Sat Jul 25 2020/
DISCUSSION...
Hanna has maintained Hurricane strength as it moves into Deep
South Texas this evening. Bands of heavy rain and gusty winds
continue to develop on the east and northern sides of the storm
and will continue to affect portions of South Texas overnight,
especially through Coastal Bend and Brush Country. Rain chances
will increase west and southwest as the storm tracks more inland
through the night. The threat for flash flooding remains a concern
throughout tonight.
Also see Aviation discussion below.
AVIATION...
Hanna is currently south of the CWA and continues to move WSW
tonight with bands of heavy rain and strong gusty winds. This
trend will continue overnight then begin to slowly improve through
Sunday afternoon. COT and VCT are expected to have lower wind
speeds compared to LRD, ALI and CRP where gusts ranging from 35 to
40 knots will continue through the night. Winds are expected to
decrease Sun morning through Sun evening. IFR/MVFR conditions
will prevail tonight through Sun morning/early afternoon. CIGs
may begin to lift to VFR levels by late Sun afternoon, however
rain chances will linger throughout the day and into Sun evening.
PREV DISCUSSION... /Issued 745 PM CDT Sat Jul 25 2020
by National Weather Service Melbourne FL/
DISCUSSION...
See 00Z TAF discussion below.
AVIATION...
Hurricane Hanna continues its slow track to the west-southwest
tonight as rainbands produce rounds heavy rain and gusty winds at
ALI and CRP. This is expected to continue for the next 3-4 hours
with wind gusts up to 40 knots and VIS reductions to IFR/MVFR
conditions possible. As the hurricane moves further south conditions
slowly improve into the overnight. Much improved weather at VCT this
evening, and barely saw any impacts at COT, which is now well to the
north of Hannas's main circulation. LRD likely to escape the brunt
of impacts associated with Hanna as interaction with land diminishes
winds on the hurricane's western side.
Northeast winds gusting to 30-35 knots outside of showers at all
terminals through the overnight. Winds become mainly east by Sunday
morning and slowly diminish into the afternoon. Expect passing
showers in outer rainbands into Sunday.
PREV DISCUSSION... /Issued 429 PM CDT Sat Jul 25 2020/
We have finally come to the point where we can discuss the
landfall of Hurricane Hanna. Hurricane Hanna is expected to make
landfall just south of our area by later this afternoon/evening.
Winds have been persistently tropical storm force for areas south
of Port Aransas, with areas north gusting to tropical storm force.
We expect that this trend will continue through the next several
hours before conditions weaken across our area. The southern tier
of counties should expect their winds to increase through the
night at the cyclone tracks to the west as it slowly weakens.
Storm surge has been, as always, a dangerous threat in this
tropical cyclone. Numerous reports of damage have been made. At
this time, we have limited the storm surge values north of Port
Aransas to 2 to 4 feet, with areas south having 4 to 6 feet. Bob
Hall Pier has borne much of the brunt of the storm surge, with
values reaching around 5.5 feet. The pier itself appears to have
suffered significant damage and will continue to take a few more
hours of abuse.
Deep tropical moisture will remain in place through Sunday and
Sunday night, leading to some torrential rainfall. Rainfall totals
across the area are expected to be 5 to 10 inches, with some
location getting up to 15 inches of rainfall through Sunday night.
Flash flooding is possible through Sunday evening. As Hurricane
Hanna continues the trek inland, rain chances will gradually
diminish. With the continued moisture, chance PoPs will remain in
place through mid- week as a ridge north of the area shunts mid
level shortwaves south over our area. by mid-week, the upper level
ridge will break down, allowing a weak trough to push across the
central US and release the deep moisture that is trapped over the
area.
MARINE...
Hurricane Hanna is approximately 70 miles south of Corpus Christi
moving west-southwest at around 8 knots. A Hurricane Warning is
in effect for the Bays, Waterways, and Offshore waters south of
Port Aransas and a Tropical Storm Warning is in effect for all
water north of Port Aransas. Tropical storm to hurricane
conditions are expected to continue through tonight. Numerous
showers and thunderstorms are expected tonight as Hurricane Hanna
approaches and moves through the area. Coverage will decrease to
scattered Sunday night into Monday with a chance of showers and
thunderstorms continuing through mid-week. A weak to moderate east
to southeasterly flow will develop Sunday night through Thursday
night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 85 77 87 76 / 100 80 60 50 30
Victoria 76 87 75 88 75 / 80 80 60 70 30
Laredo 76 86 76 86 75 / 90 90 70 80 40
Alice 76 85 75 88 74 / 100 80 60 60 30
Rockport 80 88 79 88 79 / 90 80 70 60 40
Cotulla 76 88 75 90 75 / 80 80 50 60 20
Kingsville 76 85 76 87 75 / 100 80 60 50 40
Navy Corpus 79 86 79 87 79 / 100 80 60 50 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas
Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Kleberg...Coastal Nueces...Coastal
Refugio...Coastal San Patricio...Duval...Inland Calhoun...
Inland Kleberg...Inland Nueces...Inland Refugio...Inland
San Patricio...Jim Wells...Kleberg Islands...Live Oak...
Nueces Islands.
Flash Flood Watch through Sunday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...Tropical Storm Warning For the following zones: Bays and
Waterways from Baffin Bay to Port Aransas...Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Baffin Bay to Port Aransas out 20 NM...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Baffin Bay to Port Aransas from 20 to 60
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
&&
PH/83...SHORT TERMHazardous weather outlook, Jul 25, 5:59 AM CDT, 22 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 559 AM CDT Sat Jul 25 2020 TXZ229>234-239>247-342>347-442-443-447-261100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous Rip Currents are expected today and tonight along Gulf-facing beaches. Scattered to numerous thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous rip currents along Gulf facing Beaches may continue into Sunday. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-261100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Hurricane Warning remains in effect for all of the Middle Texas Coastal Waters. Scattered to numerous thunderstorms will occur today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Hurricane Warning is in effect for all of the Middle Texas Coastal Waters through Sunday afternoon. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 26, 2:24 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
224 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 AM STORM SURGE 5 SW PORTLAND 27.83N 97.38W
07/26/2020 NUECES TX PUBLIC
SNAP CHAT SHOWED AN APARTMENT COMPLEX
EXPERIENCING FLOODING.
&&
JCPLocal storm report, Jul 26, 2:25 AM CDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
225 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM STORM SURGE 6 SW PORTLAND 27.82N 97.39W
07/25/2020 NUECES TX PUBLIC
TWITTER POST SHOWS FLOODING ALONG NORTH
BEACH WITH WATER ENTERING ONE BUSINESS AND
ONE HOME. ONE FAMILY NEEDED TO BE EVACUATED.
&&
JCPLocal storm report, Jul 26, 2:35 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
235 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM STORM SURGE 7 SE FLOUR BLUFF 27.58N 97.22W
07/25/2020 NUECES TX PUBLIC
YOUTUBE VIDEO SHOWS DAMAGE TO BOB HALL PIER.
&&
JCPLocal storm report, Jul 26, 2:36 AM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
236 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM STORM SURGE 7 SE FLOUR BLUFF 27.58N 97.22W
07/25/2020 NUECES TX PUBLIC
YOUTUBE VIDEO SHOWS THE PARKING LOT AT BOB
HALL PIER COMPLETELY FLOODED AND WASHED
AWAY.
&&
JCPLocal storm report, Jul 26, 2:39 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
239 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM STORM SURGE 7 SE FLOUR BLUFF 27.58N 97.22W
07/25/2020 NUECES TX PUBLIC
YOUTUBE VIDEO SHOWS THE CABANAS ON THE BEACH
WASHED AWAY AND DEBRIS ALL THE WAY UP THE
ACCESS ROAD AS WELL AS BLOCKING THE ACCESS
ROADS.
&&
JCPLocal storm report, Jul 26, 2:42 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
242 AM CDT SUN JUL 26 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM STORM SURGE 4 ESE FLOUR BLUFF 27.63N 97.24W
07/25/2020 NUECES TX PUBLIC
YOUTUBE VIDEO SHOWS STORM SURGE FLOODING
UNDER THE JOHN F. KENNEDY CAUSEWAY.
&&
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:08 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 37 min |
| Jul 25, 7:24 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Kleberg | 51 min |
| Jul 25, 7:54 PM CDT | Tornado Warning | CRP | San Patricio | 36 min |
| Jul 25, 8:26 PM CDT | River Flood Warning | CRP | Nueces | 15 hr |
| Jul 25, 9:10 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 35 min |
| Jul 25, 9:15 PM CDT | Tornado Warning | CRP | Bee, Jim Wells, San Patricio | 30 min |
| Jul 25, 9:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jul 25, 9:30 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 30 min |
| Jul 25, 9:49 PM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 26 min |
| Jul 25, 10:12 PM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 33 min |
| Jul 25, 10:31 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 25, 10:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 48 min |
| Jul 25, 11:14 PM CDT | Special Marine Warning | CRP | 46 min | |
| Jul 25, 11:55 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 35 min |
| Jul 26, 1:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Jul 26, 4:45 AM CDT | Coastal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 13 hr |
| Jul 26, 4:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Jul 26, 4:49 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| Jul 26, 8:38 AM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 22 min |
| Jul 26, 9:02 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| Jul 26, 10:38 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 22 min |
| Jul 26, 11:00 AM CDT | Tornado Warning | CRP | Duval | 15 min |
| Jul 26, 12:29 PM CDT | Tornado Warning | CRP | Jim Wells | 31 min |
| Jul 26, 12:39 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 36 min |
| Jul 26, 1:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jul 26, 1:16 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 29 min |
| Jul 26, 1:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 33 min |
| Jul 26, 3:03 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 21 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.